I continue to suffer from terrible mood swings despite trying many different medications (the last one for bi-polar disorder almost sent me over the edge), alternative medicine modalities (acupuncture, holistic remedies), yoga, meditation, lots of reading, affirmations, exercise, therapy and what else? I am in the company of positive people and as much as I see the positive and do the positive I cannot seem to shake the doom and gloom attacks, anxiety, depression and constant mood swings. I also feel so guilty for having these feelings bu my gut keeps telling me it is something physical and my blood tests show normal. I am on levothyorxine- .1 mg. Can anyone shed any info or help? Thanks!
Hi, I hear you -- and yes, thyroid is one physical prob. that can cause depression and mood swings etc. When you say your thyroid tests are normal, do you know the actual lab #'s? Doc. can sometimes call them normal & they can be borderline. Maybe you need more thyroid med. if so, but that's a question only doc. can decide.
Another thing to think about would be female hormones - PMS/ menopause type stuff. I have pretty bad mood dips myself during PMS. Maybe an ob-gyn. type dr. could have some insights for you there?
It sounds like you're really trying to keep positive -- good for you. If your gut tells you it's physical prob., it probably is. I know the difficult part is searching for the cause & going to different docs. with your story.
I'd suggest starting with checking the thyroid #'s and then maybe ob-gyn -- just my two cents, for what it's worth...
I had partial thyroidectomey in Jan and ever since then I felt like I was slipping in and out of a depression, sad one moment irrated the next always being hit with the feeling of gloom and dispair! I finally had my labs pulled by my primary doc and my thyroid is underactive, though my endo did a sensitive TSH and said I was normal. TODAY finally I got meds as my endo said cleary my results from my pc was underactive not alot but enough to rock my system to cause these horrible symptoms. I have now developed health anxiety from all this, so please have you labs run again.. make sure they do a FULL panel not a simple TSH, as that does not truly represent the condition of your thyroid. I start my meds tomorrow only 50 mcg of synthroid, I hope this helps!!
I know how you feel, and it is awful, frustrating and helpless as nothing we can do without meds to fix it! again have your FULL labs redone, I hope you start feeling better soon =)
I'm so glad I found this forum because I know exactly how you feel. Go with your gut and get it checked out. I'm currently hyperthyroid but suspect I've been swinging back and forth between hypo and hyper. I wasted 10 years thinking it was all in my head and 1 year on antidepressants that didn't work.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.